MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE; GUIDE
Model Number 03.120.016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device evaluated by mfr, manufacture date, event problem and evaluation codes: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent a trauma procedure on (b)(6) 2019 for an unknown reason.During the procedure, the blade could not be installed on the scalpel handle.They used a regular scalpel to complete the surgery.There was a two (2) minutes surgical delay.The procedure was successfully completed with no patient consequence.Concomitant device: unk - cutting instruments: trauma (part# unknown, lot# unknown, quantity unknown).This report is for one (1) scalpel handle f/lcp periart aiming instrument set-large.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: visual inspection of the returned device performed at customer quality identified post manufacturing damage.The edges of the distal tip grooves of the returned scalpel handle which mates with scalpel blades is deformed.The reported event could not be performed or replicated because the scalpel blade from the event was not returned.However, the post manufacturing damage on the tip of the returned scalpel handle would cause the reported condition.The returned device was manufactured in february 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.No product design issues or discrepancies were observed during this investigation.Dimensional inspection of the grooves could not be accurately performed due to the post manufacturing deformation.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 03.120.016.Lot: l729704.Manufacturing site: haegendorf.Release to warehouse date: 22.Feb.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8433708
Report Number2939274-2019-57031
Device Sequence Number16409526
Product Code FZX
UDI-Device Identifier10886982074140
UDI-Public(01)10886982074140
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.016
Device Catalogue Number03.120.016
Device Lot NumberL729704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1